Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 19, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 17, 2025, 3:41 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 17, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2025, 3:41 AM EDT (07:41 UTC)
- In effect from
- Jul 17, 2025, 6:00 AM EDT
- Expired
- Jul 17, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WHUS42 KILM 170741 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 341 AM EDT Thu Jul 17 2025 NCZ106-108-SCZ056-180000- /O.NEW.KILM.BH.S.0019.250717T1000Z-250718T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 341 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
1 follow-up statement
264 WHUS42 KILM 172346 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 746 PM EDT Thu Jul 17 2025 NCZ106-108-SCZ056-180100- /O.EXP.KILM.BH.S.0019.000000T0000Z-250718T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 746 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LEW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 2:46 AM EDT, 55 minutes earlier.
Area forecast discussion, Jul 17, 2:46 AM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 246 AM EDT Thu Jul 17 2025 .SYNOPSIS... Bermuda High Pressure will remain off the coast through this weekend. Temperatures will increase with a dangerous combination of heat and humidity developing Friday through the weekend. Widely scattered thunderstorms are possible through Sunday with more widespread coverage by early next week as a front drops south into the Carolinas. && .NEAR TERM /THROUGH TONIGHT/... High pressure aloft over the western Atlantic will gradually drift westward toward the southeastern US coast today and attempt to limit widespread convection. Low level moisture advection out of the south will maintain isolated to widely scattered showers this afternoon, but these will be focused along an early afternoon sea breeze and afternoon Piedmont trough. Disruption of the pressure gradient will occur today as a cold front approaches the Mid-Atlantic states. Southerly winds turn toward the SW late in the day, establishing the Piedmont trough as the primary convective generation mechanism. This slight veering of the wind will also set the stage for warmer temperatures this weekend. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Increasing chance for dangerous heat Fri through the weekend. Mid to upper ridge will be sprawled across the Southeast Fri through Sat. Should see heights as high as 596 dam on Fri with decent westerly flow above the sfc producing dangerous heat. Models continue to show shortwave riding over the ridge into Fri night over the NC/VA border area which could generate a bit more convection to the north, but for our area, expect increased subsidence and dry air aloft keeping limited convection across the local forecast area. The ridge gets suppressed a bit to the south and west on Sat and Sun which could lead to a bit of shortwave energy to reach closer to the area. The SW to W flow should steer any storms or debris clouds toward the coast and should keep sea breeze pinned closer to the coast. Overall, expect very hot and humid weather with better chc of convection Sat and Sun, especially over northern tier of local area and to the north. Highs will be in the mid 90s and will combine with high humidity to produce heat indices likely reaching Heat Advisory thresholds with Heat Warning possible in places Fri through Sun. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Mid to upper trough should push frontal boundary south into the Carolinas Sun night into Mon with possibly a low developing along the boundary Mon into Tues. Looks like best chc of pcp will be Mon as that frontal boundary drops south. By Tues the best convection will shift southward over SC with high pressure pushing in from the north. The mid to upper ridge starts building up the Mississippi Valley Tues and builds eastward into the Carolinas through midweek. This should lead to decreasing chc of convection and warming again. Overall, temps will be modified by clouds and pcp on Mon and closer to normal on Tues, but should increase again through midweek as ridge builds back in. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Few changes from the previous 00Z issuance. Winds remain active overnight and should preclude any fog development. Moist onshore flow will generate periodic MVFR CIGs for coastal terminals. A few showers and storms are possible this afternoon, but these should largely be isolated given a building high overhead. FLO/LBT maintain a PROB30 (this indicates that chances a little higher than current thinking) for convective initiation along the Piedmont trough. S winds turn SW during the afternoon with afternoon gusts up to 20 knots, especially near the coast. Extended Outlook... Isolated showers and thunderstorms may bring brief MVFR ceiling and visibility impacts Friday through Sunday, mainly the afternoon and early evening hours. Coverage may increase Monday as a frontal boundary approaches from the north. && .MARINE... Through tonight...Southerly flow today will veer during the afternoon as a cold front pushes through the Mid-Atlantic states. Some enhancement is expected near the sea breeze with winds up to around 15 knots. Waves around 3-4 feet, primarily wind-driven by diurnal circulations, with periods around 6 to 7 seconds. Showers and storms will continue to be isolated overnight. Friday through Monday... Bermuda high and front pushing down into NC from the Mid Atlantic will produce a SW to W flow across the waters Fri into the weekend. As this boundary drops south and the high weakens, winds will diminish closer to 10 kts or less through the weekend into early next week. Winds should back each aftn in sea breeze and spike up with seas generally 3 to 4 ft dropping to 2 to 3 ft over the weekend as winds drop. A longer period, around 8 second, swell will mix in. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...21 SHORT TERM...RGZ LONG TERM...RGZ AVIATION...21 MARINE...RGZ/21
Hazardous weather outlook, Jul 17, 1:37 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 137 AM EDT Thu Jul 17 2025 NCZ106-108-110-SCZ054-056-180545- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 137 AM EDT Thu Jul 17 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A moderate risk of rip currents may continue into the weekend, particularly for the south-facing beaches. In addition, Heat Advisories are possible through Monday. Hot temperatures and high humidity could push heat indices over 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 180545- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 137 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat Advisories are possible through Monday. Hot temperatures and high humidity could push heat indices over 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-180545- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 137 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:36 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 30 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.